MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after the marathon catheter was in place, it was found that there was no development mark point at the tip.It was noted that the catheter was broken/ruptured at the distal location.A new marathon catheter was used to complete the procedure.Postoperative in vitro comparisons revealed that the marathon without the development mark point was shorter than the normal one.No patient symptoms or complications were associated with this event.The patient was undergoing middle meningeal artery embolism surgery.It was noted the patient's vessel tortuosity was minimal.Right femoral artery access vessel diameter was 7 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).There was no friction or difficulty during delivery and no other damage to the catheter aside from rupture.The injection rate was noted as 1.Ancillary devices included onyx liquid embolic.Additional information received reported the catheter tip, including marker band, had broken off and were not present.There was no damage observed during catheter preparation prior to use in the patient.Observation of catheter marker band missing occurred during delivery/injection of contrast medium.The cause of the damage was not determined.There was no note of vessel calcification.The unknown guidewire was hydrated as indicated in the ifu.There was no additional kink or damage noticed aside from the loss of the catheter tip.Additional information received reported the missing part of the catheter tip was not found and no medical/surgical intervention was needed as a result of the loss of the catheter tip.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: as found condition: the marathon microcatheter was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, an opened marathon inner pouch and within a dispenser coil.Visual inspection/damage location details: no damaged was found with the hub.The marathon catheter body was found separated/broken at 153.4cm from the proximal end of the catheter hub.The catheter separated end exhibited plastic deformation (jagged edges) indicating the catheter likely separated due to tensile failure.The broken off segment of the marathon catheter was not returned for assessment.Testing/analysis: during testing water was able to advance outside of the damaged distal end without issues.No further testing was able to be processed as the device was returned damaged (broken).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separation/break¿ was confirmed as the marathon catheter body was found separated/broken upon inspection.Possible causes of ¿catheter separation/break¿ include vasospasm, patient vessel tortuosity, entrapment in vessel, more than 20cm of traction was applied, fast catheter retrieval technique, or user applies excessive force, thus exceeding tensile strength of tubing material.However, the cause of the reported event could not be determined.Based on the device analysis and reported information, the customer¿s report of ¿catheter rupture with angio ¿ was unable to be confirmed; however, the event could not be ruled out.No signs of angio residue within the microcatheter hub or body were observed.A few possible cause of ¿catheter rupture with angio ¿ are but not limited to injection when the distal portion of the catheter is kinked, prolapsed, or occluded, and or wrong type of syringe to use with saline/contrast; however, no root cause was determined.Based on the device analysis and reported information, the customer¿s report of ¿marker band dislodge¿ was unable to be confirmed, as the broken distal segment of the marathon catheter was not returned.Therefore, no possible cause was able to be assessed.A few possible causes of ¿marker band dislodge¿ are but not limited to tensile failure, patient¿s highly tortuous anatomy, and/or kink/damage in guide catheter/sheath, balloon guide catheter, guidewire/stents which may have contributed to resistance during delivery and/or withdrawal/resheathing process any contribution the distal segment had towards the damage was unable to be assessed.The broken segment (distal tip/marker band) was not returned; therefore, any contribution the distal tip had towards the break/separation was unable to be verified.The unknown guidewire used in the procedure was not returned.Compatibility could not be determined.No rupture was able to be confirmed.It was noted that the patient's vessel tortuosity was minimal.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu); in addition, the unknown guidewire was hydrated as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23391269
Report Number2029214-2025-02276
Device Sequence Number9983715
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)271213(10)D006056
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD006056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale
Patient Weight50 KG